Julia - posted on 04/03/2016 ( 2 moms have responded )
I would really like answers from people who know about this first hand or have been through it. I am currently 35 weeks pregnant and I am prescribed methadone. I would like to know if there is anything I can do to minimize the withdraw symptom's? I immediately started to decrease my methadone intake when I found out I was pregnant, however when I was 5 months pregnant my fiancée/childs father passed away and I was urged to stop going down and stay at my dose. This will actually be my second child that I have got pregnant on while being prescribed methadone. She is now 4 and completely heathy. She had very little withdraw symptom's but she was born at 32 weeks due to pre eclampsia and gestational diabetes. I was told she would have been home in a week if it was for her being so early and having jaundice. I'm more concerned with this baby because of the stress I am under and I am also prescribed clonazepam, which I cut that dose in half. I was also on other anti depressant which I immediately stopped taking. It has been drilled into my head by my doctors that how I am physically feeling is how my baby is feeling. I was told that most mothers having their second child born on methadone that the seconds child withdraw will not be as bad as he first. Does anyone know if there is any truth to that or have heard that? I have looked up information everywhere but I would really like to hear from people with personal experience. Please don't tell me how stupid I am for getting pregnant twice on methadone. I did take precautions not to get pregnant and nothing you can say can make me feel worse. I just could not have an abortion especially since my first child born on methadone is completely healthy. Just due to the many problems I am having I am more concerned with this baby.